Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 207, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2005, 5:50 PM CDT for Escambia County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 9, 2005, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Escambia County, AL
The radar
The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 092251 SVRMOB ALC053-092315- /O.NEW.KMOB.SV.W.0207.050609T2250Z-050609T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 550 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 615 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF EAST BREWTON...OR ABOUT 7 MILES SOUTHEAST OF BREWTON...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCK HILL BY 605 PM CDT EAST BREWTON AND KEEGO BY 610 PM CDT BREWTON BY 615 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3101 8707 3103 8689 3125 8712 3110 8730 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:25 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 9, 3:25 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 325 PM CDT THU JUN 9 2005 .SYNOPSIS...ON THE WEATHER MAPS...TROPICAL STORM ARLENE...OVER THE NORTHWEST CARIBBEAN...WAS PUSHING NORTHWARD AROUND 8 MPH. && .SHORT TERM...TROPICAL STORM ARLENE DOMINATES THE SHORT TERM WEATHER PICTURE. ONCE IN THE GULF...ARLENE IS FORECAST TO SLOWLY INCREASE IN STRENGTH AND FORWARD SPEED. THE LATEST FORECASTS FROM THE TROPICAL PREDICTION CENTER TAKES ARLENE TO THE CENTRAL GULF FRIDAY...THEN MAKING ITS PRESENCE FELT OVER THE FORECAST AREA SATURDAY. AS THE STORM APPROACHES FROM THE SOUTH...A STRONG EASTERLY COMPONENT TO THE WIND SUGGESTS INCREASED THREAT OF COASTAL EROSION FROM WAVE ACTION. IN ADDITION...WE EXPECT WATER TO START PILING UP ALONG EAST AND SOUTHEAST FACING SHORES AND INLAND WATERWAYS WITH TIDES 2 TO 3 FEET ABOVE ASTRONOMICAL HIGH TIDES...WHICH OCCUR EARLY SATURDAY. THUS...WILL BE PUTTING UP A COASTAL FLOOD WATCH ALONG THE ENTIRE STRETCH OF COASTLINE IN THE COUNTY WARNING AREA AS WE ARE GETTING WITHIN THE 36 HOUR WINDOW AND TO ALSO HEIGHTEN THE AWARENESS OF THE COASTAL FLOODING THREAT. LATEST GRAPHICAL FORECASTS PAINT A SQUALLY WEATHER PICTURE AS WE HEAD INTO THE WEEKEND. WE ALSO EXPECT THE THREAT FOR TORNADOES TO INCREASE WITH ARLENES CIRCULATION. STAY TUNED FOR THE LATEST UPDATES AND ADVISORIES FROM THE TROPICAL PREDICTION CENTER ON ARLENE. .LONG TERM...AFTER ARLENE...WEATHER PATTERN REPRESENTS ONE OF A TYPICAL SUMMERTIME REGIME WITH A SMALL CHANCE OF DAYTIME STORMS...DECREASING IN COVERAGE EACH NIGHT. VERY LITTLE CHANGE TO TEMPERATURES. /10 && .MARINE...HIGH PRESSURE WILL REMAIN IN CONTROL OF THE MARINE AREA THROUGH EARLY FRIDAY. THEN ALL EYES TURN TOWARDS THE APPROACH OF TROPICAL STORM ARLENE. WINDS AND SEAS WILL BEGIN TO INCREASE AT FIRST IN THE OFFSHORE WATERS AS THE PRESSURE GRADIENT TIGHTENS BY FRIDAY AFTERNOON AND THEN SPREAD ACROSS THE ENTIRE MARINE AREA THROUGH THE LATE AFTERNOON AND INTO SATURDAY. COASTAL FLOODING WILL ALSO BECOME A PROBLEM BY LATE FRIDAY NIGHT AND A COASTAL FLOOD WATCH WILL BE ISSUED FOR OUR COASTAL AREAS WITH THE AFTERNOON PACKAGE. BASED ON THE LATEST DATA...WINDS AND SEAS SHOULD PEAK OUT ON SATURDAY WITH LANDFALL EXPECTED ALONG THE NORTH CENTRAL GULF COAST SATURDAY AFTERNOON/EVENING. PLEASE REFER TO THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER FOR TROPICAL STORM ARLENE. A RIDGE OF HIGH PRESSURE WILL THEN REBUILD INTO THE MARINE AREA BY LATE THIS WEEKEND. THIS WILL ALLOW A GENERALLY SOUTHERLY WIND FLOW TO DEVELOP. WINDS AND SEAS WILL BEGIN TO SUBSIDE BY LATE SUNDAY AFTERNOON. /13 && .FIRE WEATHER...ARLENE BRINGS HEAVY RAINS AND STRONG WINDS TO THE AREA EARLY IN THE WEEKEND. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 85 70 83 / 40 70 80 90 PENSACOLA 73 84 73 83 / 40 80 80 90 DESTIN 75 84 73 82 / 40 80 80 90 EVERGREEN 70 83 70 82 / 30 70 70 90 WAYNESBORO 69 86 69 82 / 30 60 70 80 CAMDEN 69 84 69 82 / 30 70 70 80 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...COASTAL FLOOD WATCH IN EFFECT FRIDAY NIGHT ALZ063-064. FL...COASTAL FLOOD WATCH IN EFFECT FRIDAY NIGHT FLZ002-004-006. MS...NONE. && 10/13
Hazardous weather outlook, Jun 9, 8:55 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 855 AM CDT THU JUN 9 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-092100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 855 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A GENERAL FORECAST OF THUNDERSTORMS IS FORECAST TODAY INTO TONIGHT. FREQUENT LIGHTNING...BRIEF GUSTY WINDS FROM 30 TO 40 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE IN STORMS. HOWEVER...THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW THROUGH TONIGHT. TROPICAL STORM ARLENE HAS FORMED OVER THE WESTERN CARIBBEAN SEA AND IS FORECAST TO MOVE NORTH INTO THE SOUTH CENTRAL GULF LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ON THE CURRENT FORECAST TRACK OF TROPICAL STORM ARLENE...WEATHER CONDITIONS SHOULD BEGIN TO DETERIORATE LATE FRIDAY NIGHT WITH TROPICAL STORM CONDITIONS IMPACTING THE AREA SATURDAY. COASTAL FLOODING AND HEAVY RAINS ARE LIKELY LATE FRIDAY NIGHT... SATURDAY...POSSIBLY EXTENDING INTO SUNDAY. FOR ADDITIONAL INFORMATION ON TROPICAL STORM ARLENE...REFER TO THE LATEST ADVISORIES FROM THE TROPICAL PREDICTION CENTER. THE RIP CURRENT RISK WILL BE HIGH FRIDAY THROUGH SATURDAY AS TROPICAL STORM ARLENE APPROACHES FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE REQUIRED INTO THE WEEKEND.
In the hours before
Special weather statement, Jun 9, 2:02 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 202 PM CDT THU JUN 9 2005 MSZ076-091930- GREENE- INCLUDING THE CITIES OF...LEAKESVILLE... 202 PM CDT THU JUN 9 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GREENE COUNTY... AT 200 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHEAST OF LEAKESVILLE...AND MOVING NORTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS EAST OF JONATHAN AND NORTHEAST OF LEAKESVILLE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 9, 2:35 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 235 PM CDT THU JUN 9 2005 MSZ076-092000- GREENE- 235 PM CDT THU JUN 9 2005 ...A STRONG THUNDERSTORM IS CURRENTLY LOCATED OVER WESTERN GREENE COUNTY... AT 235 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES WEST OF JONATHAN...AND MOVING NORTHWEST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AVERA AND BOTHWELL THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 13/JC
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.